Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 119, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 20, 2012, 8:12 PM CDT for Dallas County, Polk County, Iowa. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2012, 8:12 PM CDT (01:12 UTC)
- Expired
- Jun 20, 2012, 9:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dallas County, IA, Polk County, IA
The radar
The Des Moines radar (KDMX), 14 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 8:18 PM CDT | TSTM WND GST 60 | 5 N Earlham, IA | SMALL LIMBS DOWN. |
| Jun 20, 8:35 PM CDT | TSTM WND GST 60 | Waukee, IA | CORRECTED FOR NON-THUNDERSTORM WIND GUST. |
| Jun 20, 8:35 PM CDT | NON-TSTM WND GST 60 | Waukee, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1702 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
542
WUUS53 KDMX 210112
SVRDMX
IAC049-153-210200-
/O.NEW.KDMX.SV.W.0119.120621T0112Z-120621T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
812 PM CDT WED JUN 20 2012
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DALLAS COUNTY IN CENTRAL IOWA...
POLK COUNTY IN CENTRAL IOWA...
* UNTIL 900 PM CDT
* AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ADEL...OR 26 MILES WEST OF
DES MOINES...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
DES MOINES...ADEL...DE SOTO...DALLAS CENTER...WAUKEE...GRIMES...
CLIVE...WEST DES MOINES...URBANDALE...WINDSOR HEIGHTS...POLK
CITY...JOHNSTON...ANKENY...PLEASANT HILL...ALTOONA...BONDURANT...
MINBURN...VAN METER...GRANGER AND SAYLORVILLE LAKE.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 101 AND 149.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 68 AND 100.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4180 9419 4185 9335 4151 9334 4151 9379
4150 9386 4150 9418
TIME...MOT...LOC 0112Z 266DEG 43KT 4164 9406
WIND...HAIL 60MPH <.75IN
$$
BEERENDS4 follow-up statements
805
WWUS53 KDMX 210128
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
828 PM CDT WED JUN 20 2012
IAC049-153-210200-
/O.CON.KDMX.SV.W.0119.000000T0000Z-120621T0200Z/
POLK IA-DALLAS IA-
828 PM CDT WED JUN 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN DALLAS
AND POLK COUNTIES UNTIL 900 PM CDT...
AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR GRIMES...OR 13 MILES NORTHWEST
OF DES MOINES...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
DES MOINES...WEST DES MOINES...URBANDALE...WINDSOR HEIGHTS...POLK
CITY...JOHNSTON...ANKENY...PLEASANT HILL...ALTOONA...BONDURANT...
SAYLORVILLE LAKE...DES MOINES INT AIRPORT...SAYLORVILLE...
ALLEMAN...ANKENY AIRPORT...ELKHART...RUNNELLS AND MITCHELLVILLE.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 110 AND 149.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 68 AND 100.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4181 9403 4185 9335 4151 9334 4151 9379
4151 9382 4150 9401
TIME...MOT...LOC 0128Z 265DEG 47KT 4171 9379
WIND...HAIL 60MPH <.75IN
$$
BEERENDS917 WWUS53 KDMX 210139 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 839 PM CDT WED JUN 20 2012 IAC049-210149- /O.CAN.KDMX.SV.W.0119.000000T0000Z-120621T0200Z/ DALLAS IA- 839 PM CDT WED JUN 20 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DALLAS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4154 9335 4157 9379 4182 9382 4185 9335 TIME...MOT...LOC 0139Z 263DEG 47KT 4172 9363 $$ IAC153-210200- /O.CON.KDMX.SV.W.0119.000000T0000Z-120621T0200Z/ POLK IA- 839 PM CDT WED JUN 20 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK COUNTY UNTIL 900 PM CDT... AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JOHNSTON...OR 10 MILES NORTH OF DES MOINES...MOVING EAST AT 55 MPH. LOCATIONS IMPACTED INCLUDE... ANKENY...PLEASANT HILL...ALTOONA...BONDURANT...ALLEMAN...ANKENY AIRPORT...ELKHART AND MITCHELLVILLE. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 122 AND 149. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 72 AND 100. THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING. && LAT...LON 4154 9335 4157 9379 4182 9382 4185 9335 TIME...MOT...LOC 0139Z 263DEG 47KT 4172 9363 WIND...HAIL 60MPH <.75IN $$ BEERENDS
509 WWUS53 KDMX 210149 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 849 PM CDT WED JUN 20 2012 IAC153-210200- /O.CON.KDMX.SV.W.0119.000000T0000Z-120621T0200Z/ POLK IA- 849 PM CDT WED JUN 20 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN POLK COUNTY UNTIL 900 PM CDT... AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BONDURANT...OR 14 MILES NORTHEAST OF DES MOINES...MOVING EAST AT 50 MPH. LOCATIONS IMPACTED INCLUDE... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 137 AND 149. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 87 AND 100. THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 10 AND 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING. && LAT...LON 4154 9335 4156 9359 4184 9358 4185 9335 TIME...MOT...LOC 0150Z 263DEG 43KT 4173 9336 WIND...HAIL 60MPH <.75IN $$ BEERENDS
036 WWUS53 KDMX 210156 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 856 PM CDT WED JUN 20 2012 IAC153-210207- /O.EXP.KDMX.SV.W.0119.000000T0000Z-120621T0200Z/ POLK IA- 856 PM CDT WED JUN 20 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POLK COUNTY WILL EXPIRE AT 900 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4154 9335 4156 9359 4184 9358 4185 9335 TIME...MOT...LOC 0157Z 263DEG 43KT 4173 9325 $$ BEERENDS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:40 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 20, 6:40 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 640 PM CDT WED JUN 20 2012 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... SHORT TERM FORECAST REVOLVES AROUND PRECIPITATION CHANCES THROUGH THE OVERNIGHT. CURRENTLY ONGOING PRECIPITATION AND CONVECTION IS ASSOCIATED WITH FRONTAL BOUNDARY STRETCHING ACROSS NW IOWA. THIS BOUNDARY HAS NOT ADVANCED AS QUICKLY THROUGHOUT THE DAY AS PREVIOUSLY ANTICIPATED...AND HAVE TRENDED PRECIP CHANCES TOWARDS A SLOWER ONSET OF PRECIPITATION. CONVECTION AHEAD OF THE FRONT WILL BE LIMITED DUE TO CLOUD COVER THROUGHOUT MUCH OF THE DAY LIMITING PEAK HEATING AND INSTABILITY. HOWEVER...STILL SOME UNCERTAINTY WITH DECENT CAPE VALUES AROUND 2000 J/KG AND DIMINISHING CAP THAT SOMETHING COULD FIRE AHEAD OF THE FRONT. HAVE THEREFORE EXTENDED PRECIP CHANCES FOR THE EVENING FURTHER SOUTH THAN THE ANTICIPATED FRONTAL MOVEMENT. BEST CHANCES FOR PRECIPITATION WILL COME WITH THE MAIN FORCING OF THE FRONT. THERE IS STILL A THREAT FOR SEVERE WEATHER...ESPECIALLY IN THE LATE EVENING HOURS. WITH AFOREMENTIONED CAPE VALUES AND FORCING...A FEW STORMS MAY BE SEVERE WITH HAIL AND DAMAGING WINDS THE MAIN THREAT. SHEAR VALUES ARE MARGINAL HEAD OF THE BOUNDARY...WITH BEST INSTABILITY...SO DO NOT ANTICIPATE LONG LIVED STORMS. LIMITED SHEAR COMBINED WITH HIGH FREEZING LEVELS WILL HELP HAIL THREAT REMAIN ISOLATED. SEVERE CHANCES WILL DIMINISH INTO THE EVENING HOURS AS CAPE DECREASES. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THIS SYSTEM. PWAT VALUES ARE NEAR 2 INCHES...AND WITH SLOW FRONTAL PROGRESSION COULD SEE SUSTAINED HEAVY RAINFALL. HOWEVER...HAVE BEEN EXTREMELY DRY LATELY...ESPECIALLY IN THE NW AND SO HAVE OPTED FOR NO FLASH FLOOD WATCH. THOUGH FLASH FLOODING DUE TO SUSTAINED HEAVY RAIN OVER AN URBAN AREA CANNOT BE RULED OUT...VERY LOW CONFIDENCE IN THIS SCENARIO. .LONG TERM.../THURSDAY THROUGH WEDNESDAY/ ONCE THE TROUGH LIFTS NORTHEAST AND THE COLD FRONT PASSES...A SIGNIFICANT CHANGE IN THE PATTERN WILL TAKE PLACE. THU AND FRI WILL BE DRY WITH TEMPERATURES NEAR NORMAL AND DEW POINTS FALLING INTO THE MID 50S AND 60S. NEXT S/WV WILL MOVE SOUTHEAST IN THE NORTHWEST FLOW DURING THE FRI NIGHT INTO SUNDAY TIME PERIOD. DO NOT EXPECT TO SEE LARGE AMOUNTS OUT OF THAT SYSTEM...BUT 1/4 TO 1/2 WOULD NOT BE OUT OF THE QUESTION. A BLOCKY PATTERN WILL BECOME ESTABLISHED FOLLOWING THE PASSAGE OF THE S/WV WITH A DEEP TROUGH CARVING OUT OVER THE EASTERN U.S. THIS WILL KEEP A COOL FEED INTO THE STATE GOING FORWARD INTO NEXT WEEK...WHICH SHOULD BE ABLE TO KEEP TEMPS FAIRLY CLOSE TO NORMAL THROUGH THE REST OF THE FORECAST PERIOD. .AVIATION...21/00Z LINE OF THUNDERSTORMS WILL PROGRESS EASTWARD THROUGH CENTRAL IOWA THIS EVENING INTO THE EARLY MORNING HOURS OF THURSDAY. THE STORMS ARE ASSOCIATED WITH A COLD FRONT PASSING THROUGH THE STATE OVERNIGHT. MVFR TO IFR CONDITIONS WILL OCCUR WITH THE LINE OF STORMS ALONG WITH LOCALIZED WIND GUSTS OF 30-40KTS. SURFACE WINDS WILL BECOME NORTHWEST BEHIND THE FRONT WITH DRIER AIR ERODING LOW CLOUDINESS AWAY OVERNIGHT. WIDESPREAD VFR CONDITIONS ARE EXPECTED ON THURSDAY AS A SURFACE RIDGE BUILDS INTO THE MIDWEST. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AWB LONG TERM...MS JUN 12 AVIATION...COGIL
Hazardous weather outlook, Jun 20, 4:23 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 423 PM CDT WED JUN 20 2012 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-211100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 423 PM CDT WED JUN 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE STATE TONIGHT...EXITING IOWA BEFORE DAYBREAK. THERE IS A SLIGHT CHANCE OF A SEVERE THUNDERSTORMS UNTIL MIDNIGHT WITH HIGH WINDS AND HAIL THE PRIMARY THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS CHANCES ARE FORECAST LATE FRIDAY NIGHT INTO EARLY SUNDAY. THE THREAT OF SEVERE WEATHER REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE BEFORE MIDNIGHT.
In the hours before
Special weather statement, Jun 20, 4:28 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 428 PM CDT WED JUN 20 2012 IAZ005-006-202200- KOSSUTH-WINNEBAGO- 428 PM CDT WED JUN 20 2012 ...GUSTY WINDS AND SMALL HAIL POSSIBLE ACROSS PORTIONS OF NORTH CENTRAL IOWA.... AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL KOSSUTH COUNTY...MOVING NORTHEAST AT 45 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BUFFALO CENTER... RAKE... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Special weather statement, Jun 20, 5:21 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 521 PM CDT WED JUN 20 2012 IAZ005-015-202245- KOSSUTH-PALO ALTO- 521 PM CDT WED JUN 20 2012 ...GUSTY WINDS AND HEAVY RAIN POSSIBLE... AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF ALGONA...MOVING NORTHEAST AT 55 MPH. WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALGONA AIRPORT... ALGONA... BURT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Special weather statement, Jun 20, 6:35 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 635 PM CDT WED JUN 20 2012 IAZ024-025-035-036-210000- HAMILTON-HUMBOLDT-WEBSTER-WRIGHT- 635 PM CDT WED JUN 20 2012 ...GUSTY WINDS AND HEAVY RAIN POSSILBE... AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTH OF FORT DODGE...MOVING EAST AT 35 MPH. WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GOLDFIELD... EAGLE GROVE... WOOLSTOCK... WEBSTER CITY... CLARION AIRPORT... CLARION... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Special weather statement, Jun 20, 7:09 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 709 PM CDT WED JUN 20 2012 IAZ025-026-036-037-210115- FRANKLIN-HAMILTON-HARDIN-WRIGHT- 709 PM CDT WED JUN 20 2012 ...GUSTY WINDS AND HEAVY RAIN POSSIBLE... AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 23 MILES NORTHWEST OF IOWA FALLS...MOVING EAST AT 30 MPH. WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. RAINFALL OF 1 TO 2 INCHES IS POSSIBLE WITH THE LINE OF STORMS. LOCATIONS IMPACTED INCLUDE... ROWAN... WILLIAMS... DOWS... ALEXANDER... POPEJOY... LATIMER... RADCLIFFE... COULTER... BUCKEYE... ALDEN... IOWA FALLS... HUBBARD... HAMPTON... OWASA... HANSELL... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Special weather statement, Jun 20, 8:03 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 803 PM CDT WED JUN 20 2012 IAZ058-059-071-072-210130- ADAIR-DALLAS-GUTHRIE-MADISON- 803 PM CDT WED JUN 20 2012 ...GUSTY WINDS TO 50 MPH POSSIBLE... AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL DALLAS COUNTY...MOVING EAST AT 45 MPH. WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PERRY... EARLHAM... MINBURN... DE SOTO... DALLAS CENTER... BOUTON... ADEL... WOODWARD... VAN METER... DALLAS CENTER... WAUKEE... GRANGER... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:53 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Story | 24 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.